Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The numerical range of a nilpotent operator on a Hilbert space


Author: Mubariz T. Karaev
Translated by:
Journal: Proc. Amer. Math. Soc. 132 (2004), 2321-2326
MSC (2000): Primary 47A12; Secondary 15A45, 42A05
DOI: https://doi.org/10.1090/S0002-9939-04-07391-5
Published electronically: February 12, 2004
MathSciNet review: 2052408
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the numerical range $W\left( N\right) $ of an arbitrary nilpotent operator $N$ on a complex Hilbert space $H$ is a circle (open or closed) with center at $0$ and radius not exceeding $\left\Vert N\right\Vert \cos \frac{\pi }{n+1},$ where $n$ is the power of nilpotency of $N.$


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A12, 15A45, 42A05

Retrieve articles in all journals with MSC (2000): 47A12, 15A45, 42A05


Additional Information

Mubariz T. Karaev
Affiliation: Institute For Mathematics And Mechanics, Azerbaijanian National Academy of Sciences, F.Agaev, 9, 370141 Baku, Azerbaijan
Address at time of publication: Department of Mathematics, Faculty of Arts and Sciences, Suleyman Demirel University, 32260 Isparta, Turkey
Email: garayev@fef.sdu.edu.tr

DOI: https://doi.org/10.1090/S0002-9939-04-07391-5
Keywords: Numerical range, numerical radius, nilpotent operator, model operator
Received by editor(s): December 22, 2002
Received by editor(s) in revised form: April 28, 2003
Published electronically: February 12, 2004
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2004 American Mathematical Society